What causes pain in stomach after G tube removal?
User rating for this question
I have a G tube, that was recently replaced which became blocked a couple of weeks ago. The G tube was installed as I am recovering from surgery from cancer in the mouth, that was surgerly removed July 3. A bone from my leg was installed to become my new jaw. I have pain in the area of the G tube replacement which was difficult to replace as it took (3) attempts to get it back in the correct or original path. I have had small amount of blood on the dressing when I change it, twice a day, as the tube leaks a little stomach stuff around the opening. Today, I have been experiencing pain around the site, more where it enters the stomach rather than into my body. I have been taking meds to calm the pain, but does not seem to be doing much. The pain is a dull, stabing pain that is constant on a scale of 1-10 of about 4 to 5. Any ideas? The removal of the G tube was real painful, which got to a 9 on the pain scale, as they could not get it inserted correctly. Finally they use some equipment to locate it and direct it to the site or opening in the stomach wall. This was option number 2 as far as the location, as it was installed during a 13 hour surgery to install the leg bone into my jaw at the UCLA Medical Center. This was cancer #2 as cancer #1 was done and completed last year with it all gone, and this (#2) was a re-growth of the tumor root in the same location that received both radiation and chemo last year, and was my only option to possible cure this time.
Posted Sun, 22 Dec 2013 in Digestion and Bowels
Answered by Dr. Krishna Kiran Kannepalli 8 hours later
Brief Answer: Try contacting a stoma care nurse if possible Detailed Answer: Hi. Thanks for the query. I can understand your plight. In your case, possibly during tube reinsertion, the track might have widened a little more than necessary due to the manipulations. This might have enlarged the opening in the stomach due to which some gastric stuff is leaking out. Because of the acidic secretions of the stomach, some excoriation of the skin surrounding the gastrostomy site might have occurred causing the pain. You can try the following. Use proton pump inhibitors like Pantoprazole which will reduce the acid secretion from the stomach. Sucralfate syrup is also useful. Secondly, you can take the help of a stoma care nurse. There are some pastes available which help in healing of the skin excoriations if any. If the dressing around the G-tube is getting wet, it is better to change it atleast 2-3 times a day which you are already doing.As the inflammation around the G-tube site subsides, your pain will also decrease. I know that it is a difficult situation, but in such cases it is better to wait it out and not to meddle with the tube. I hope I have answered your query. Please get back in case you need any other suggestion.
People also viewed
- Does radioactive iodine cause chest pain
- Heels cause chest pain
- What causes a painful stomach after taking alcohol
- L4 and l5 causing chest pain
- What is the cause for constant stomach pain after delivery
- What causes pain in stomach after g tube removal
- Causes of random mild chest pain
- What causes stomach pain after skipping period
- Symptoms of constipation
- Causes of red marks near chest
- Hernia and constipation
- What causes stomach pain after consuming beef
- Common gastrointestinal problems
- Surgery for constipation
- Constant soft stools